Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 197, NWS Jacksonville, FL

July 27, 2001Duval County, Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 27, 2001, 5:29 PM EDT for Duval County, Nassau County, Florida. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 27, 2001, 5:29 PM EDT (21:29 UTC)
Expired
Jul 27, 2001, 6:15 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Duval County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 1 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:45 PM EDTThunderstorm WindJacksonville, FLLarge trees and power lines were blown down.
Jul 27, 6:05 PM EDTThunderstorm WindCallahan, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:35 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 27, 2:35 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT FRI JUL 27 2001

AN UPPER HIGH COVERS THE SOUTHERN STATES FROM THE PLAINS TO THE EAST
COAST WHILE AN UPPER LOW IS IDENTIFIED OVER THE CENTRAL BAHAMAS. VIS
SATELLITE SHOWS CU STREETS FORMING AROUND THE RIDGE...MOVING NWD IN
NORTH FL AND NNE IN GA. EARLY CONVECTION FIRED ACROSS THE GA/FL
BORDER AND APPEARED TO BE UNDER A SHEAR ZONE ALOFT.

ON SATURDAY A FRONT MAKES ITS WAY INTO NORTHERN GA AND SC THEN
STALLS DUE TO UPPER RIDGE OVER THE SOUTHEAST. DEEP MOISTURE AND
LIGHT S-SE FLOW WILL PRODUCE SIMILAR COVERAGE OF PRECIP FOR THE CWA
WITH SHOWERS BEGINNING EARLY ALONG THE NE FL COAST THEN BEST
COVERAGE INLAND. WILL CONTINUE LIKELY POPS INLAND AND 40% ALONG
COAST. DRIER AIR ALOFT MOVES IN FOR SUNDAY REDUCING CHANCES OF
PRECIP...THUS WILL GO WITH 30-40%.

MRF IS PERSISTENT IN DVLPG A TRPCL WAVE IN THE EXTENDED PERIOD
ALTHOUGH THE LATEST PATH TAKES IT ACROSS SRN FL WED-THU. IT'S LOOKS
LIKE RAIN CHANCES FOR SRN PORTION OF CWA COULD INCREASE LATE IN THE
WEEK. SCATTERED THUNDERSTORMS IS STILL GOOD WORDING THIS FAR OUT.

MARINE...NO HIGHLIGHTS. WINDS WILL BE MAINLY SE-SOUTH DURING THE DAY
AND S-SW AT NIGHT UNTIL A SHIFT TO EASTERLY ON TUESDAY. WILL
INCREASE WINDS ON WEDNESDAY TO NORTHEAST 15 KT. COULD SEE SCEC ON
WED BUT WILL BEGIN WITH CAUTION.

PRELIM
AMG 71/91/72/90 3634
SSI 74/87/75/89 4533
JAX 72/916/73/92 3534
GNV 71/90/71/91 3634 28

.JAX...
.GA...NONE.
.FL...NONE.

TRABERT

In the hours before

Special weather statement, Jul 27, 3:00 PM EDT, 2 hours 29 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271700-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT FRI JUL 27 2001

...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...
...A CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY...

ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IS
EXPECTED TODAY DUE TO AFTERNOON HEATING AND SEA BREEZE BOUNDARIES.
BY LATE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL MOST LIKELY DEVELOP
INTO THE INTERIOR COUNTIES AS SEA BREEZE BOUNDARIES PUSH SLOWLY INLAND
DURING THE LATE AFTERNOON AND EVENING HOURS.

THE MAIN THREATS FROM THUNDERSTORMS WILL BE DEADLY CLOUD TO GROUND
LIGHTNING AND BRIEF WIND GUSTS TO 40 MPH. MOST LIGHTNING FATALITIES
AND INJURIES OCCUR IN OPEN FIELDS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. IN ADDITION...LOCALLY HEAVY
RAINFALL OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE IN THE STRONGEST
STORMS WHICH COULD CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS.

ALTHOUGH SOME STRONG THUNDERSTORMS ARE POSSIBLE...THEY ARE EXPECTED
TO BE BELOW SEVERE CRITERIA. THEREFORE SPOTTER ACTIVATION IS NOT
EXPECTED.

DUE TO SOUTHEAST SWELLS AND DEVELOPING ONSHORE WINDS...THERE IS A
CHANCE OF RIP CURRENTS. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE OR
SWIM SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL.

FOR ADDITIONAL INkFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.